# SDR CHQA201100198

- Difficulty date: May 29, 2011
- Submitted: May 31, 2011
- Operation: Air carrier
- Aircraft: N373SK
- Make and model: Emb EMB-135KL
- Aircraft serial: 145543
- Aircraft time: 25,138 hours, 20,343 cycles
- Engine: Allsn AE3007A
- Engine time: 22,226 hours, 20,225 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CRUISE AT FL350 THE CAPTAIN AND FIRST OFFICER NOTICED AN ACRID SMELL.  THE FLIGHT ATTENDANT WAS ASKED ABOUT THE ODOR AND REPORTED SMELLING IT AS WELL.  SHORTLY AFTER, THE CAPTAIN REPORTED SEEING A LIGHT STREAM OF SMOKE COMING FROM THE CAPTAIN'S WINDOW HANDLE AREA.  IT APPEARED TO BE CONDENSATION BUT THE ODOR WAS WORSENING AND THE CREW WAS NOW GETTING CONFLICTING AIR DATA INFORMATION ON THE PFD'S.  THE COCKPIT FIRE/SMOKE CHECKLIST WAS THEN INITIATED AND THE CREW ALSO HAD THE INTERCOM CUTTING IN AND OUT AND DIFFICULTY TRANSMITTING TO ATC.  AN EMERGENCY WAS DECLARED AND CREW INITIATED A DESCENT AND DIVERTED TO DTW.  AFTER ABOUT 10 MINUTES, THE SMOKE AND ODOR DISSIPATED AND THE AIR DATA INDICATIONS RETURNED TO NORMAL.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED BEHIND GLARE SHIELD, RELAY PANELS, DISTRIBUTION BOXES, AVIONICS BAY, AND PERFORMED HIGH POWER ENGINE RUNS WITH NO DEFECTS NOTED.
